MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after administering lh-0031 via injection, the needle tip failed to retract upon removal.There was no reported patient injury.No needle stick injury.
 
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of unable to activate safety mechanism was confirmed and the cause was determined to be supplier related.The product returned for evaluation was 20 ga x 0.75 in safestep infusion set.The investigation findings were consistent with misplaced or excess manufacturing adhesive, which bound the safety mechanism to the needle.The following observations were made during the sample evaluation: ¿ the safety mechanism was not engaged over the needle tip and was returned positioned at the needle base ¿ the needle shaft and safety mechanism were both examined and were determined to be undamaged and thus were not suspected to have contributed towards the event microscopic examination under uv light assistance revealed a white/clear adhesive-like substance at the interface of canula of the safety mechanism.That material fluoresced under ultraviolet light, which was consistent with the adhesive used to assemble the infusion set.From this, it appeared that adhesive was deposited on the needle shaft during device manufacture.The device is a supplied component, and the supplier was notified of the event.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
SAFESTEP
Common Device Name
PORT ACCESS NEEDLE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key24484262
Report Number3006260740-2026-01290
Device Sequence Number10638341
Product Code FPA
UDI-Device Identifier00801741066207
UDI-Public(01)00801741066207(11)250901(17)280520(10)ASKSFC074
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0031
Device Lot NumberASKSFC074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown